Alert archive / Kansas / Flash Flood Warnings in 2005

Flash Flood Warning 50, NWS Kansas City, MO

October 2, 2005Leavenworth County, Kansas

NWS Kansas City, MO issued this flash flood warning at Oct 2, 2005, 3:09 AM CDT for Leavenworth County, Kansas. It was in force for 5 hr. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Oct 2, 2005, 3:09 AM CDT (08:09 UTC)
Expired
Oct 2, 2005, 8:15 AM CDT
In force
5 hr
Issued by
NWS Kansas City, MO
Area
Counties, with a storm outline in the text

County Leavenworth County, KS

The radar

The Pleasant Hill radar (KEAX), 76 km from the middle of the area, began a volume at 08:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Oct 2, 4:25 AM CDTFLASH FLOODLeavenworth, KSWATER ENTERING BUILDINGS DOWNTOWN. WATER FLOWING THROUGH STREETS. ONE FAMILY TRAPPED IN HOME.
Oct 2, 4:40 AM CDTFLASH FLOODEaston Ks, KSKANSAS HIGHWAY 192 UNDER 18 INCHES OF WATER. DAWSON CREEK OUT OF BANKS.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 76 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Omaha, NE (KOAX), launched 00:00Z, 8.2 hours before the alert went out and 261 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 00:00Z on 2005-10-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 00:00Z on 2005-10-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -30 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1047 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
-30 m²/s²
0-3 km storm-relative helicity
-13 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KEAX 020815
FFWEAX
KSC103-021315-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
309 AM CDT SUN OCT 2 2005

THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  LEAVENWORTH COUNTY IN NORTHEAST KANSAS

* UNTIL 815 AM CDT

* AT 307 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE      
  WARNED AREA. TWO TO THREE INCHES OF RAIN HAS ALREADY FALLEN IN THE 
  EASTON AREA...AND RURAL PORTIONS OF NORTHERN LEAVENWORTH COUNTY.

* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
  OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...     
  EASTON...SPRINGDALE...MILLWOOD...AND LEAVENWORTH.

ADDITIONAL RAINFALL AMOUNTS OF ONE TO THREE INCHES ARE POSSIBLE OVER 
NORTHERN AND CENTRAL PORTIONS OF LEAVENWORTH COUNTY BETWEEN 330 AM 
AND 5 AM.

DO NOT DRIVE INTO WATER COVERING THE ROAD. DRIVING AT NIGHT MAKES IT 
DIFFICULT TO DETERMINE THE DEPTH OF THE WATER.  JUST A FEW INCHES OF 
RAPIDLY FLOWING WATER CAN SWEEP YOUR CAR FROM THE ROAD. MOST FLOOD 
DEATHS ARE VEHICLE RELATED.

LAT...LON 3938 9491 3930 9491 3927 9484 3920 9481
      3919 9491 3901 9492 3900 9502 3898 9518
      3941 9517 3941 9496

$$

KOCH
2 follow-up statements
000 
WGUS73 KEAX 020943
FFSEAX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
433 AM CDT SUN OCT 2 2005

KSC103-021315-
LEAVENWORTH KS-
433 AM CDT SUN OCT 2 2005

...FLASH FLOOD WARNING CONTINUES FOR LEAVENWORTH COUNTY UNTIL 815 AM
CDT...

AT 429 AM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED THAT FLASH 
FLOODING WAS OCCURRING IN EASTON AND IN THE CITY OF LEAVENWORTH. 
WATER HAS ENTERED MANY HOMES IN THE COMMUNITY OF EASTON. SERIOUS 
FLOODING HAS OCCURRED ON THE STRANGER CREEK...BUT FLOODING HAS ALSO 
BEEN REPORTED ON OTHER CREEKS...SMALL STREAMS...AND DRAINAGE DITCHES 
AWAY FROM STRANGER CREEK. IN THE CITY OF LEAVENWORTH...SEVERAL HOMES 
HAVE BEEN FLOODED...AND WATER IS RUNNING THROUGH THE STREETS.

IF YOU ARE IN A SAFE AND DRY PLACE...AND YOU LIVE IN NORTHERN 
LEAVENWORTH COUNTY...DO NOT VENTURE OUTDOORS. TRAVEL IS DANGEROUS
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.

MORE HEAVY RAIN IS EXPECTED IN THE EASTON AND LEAVENWORTH AREAS 
BETWEEN 5 AM AND 7 AM. AN ADDITIONAL ONE OR TWO INCHES OF RAIN ARE 
LIKELY BEFORE THE RAIN COMES TO AN END AROUND SUNRISE...AND FLASH 
FLOODING WILL CONTINUE TO BE LIFE THREATENING THROUGH MID MORNING.

LAT...LON 3938 9493 3930 9491 3927 9484 3922 9483
      3919 9491 3902 9492 3899 9517 3903 9516
      3941 9517 3941 9496

$$

KOCH
000 
WGUS73 KEAX 021104
FFSEAX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
557 AM CDT SUN OCT 2 2005

KSC103-021315-
LEAVENWORTH KS-
557 AM CDT SUN OCT 2 2005

...FLASH FLOOD WARNING CONTINUES FOR LEAVENWORTH COUNTY UNTIL 815 AM
CDT...

AT 445 AM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED THAT FLASH 
FLOODING WAS OCCURRING OVER MUCH OF NORTHERN LEAVENWORTH COUNTY. 
SERIOUS FLOODING WAS REPORTED BETWEEN 330 AM AND 5 AM THIS MORNING 
IN THE CITIES OF EASTON AND LEAVENWORTH. STREETS WERE FLOODED AND 
WATER ENTERED HOMES AND BUSINESSES.

RAIN WILL COME TO AN END OVER NORTHERN PORTIONS OF LEAVENWORTH 
COUNTY BY 630 AM...BUT FLOODING PROBLEMS WILL LIKELY LINGER INTO 
LATE MORNING OR EARLY AFTERNOON. STRANGER CREEK AND DAWSON CREEK 
NEAR EASTON ARE RUNNING HIGH. NUMEROUS ROADS WILL LIKELY BE CLOSED 
FOR SEVERAL MORE HOURS. TRAVEL AROUND LEAVENWORTH AND EASTON THIS 
MORNING IS NOT RECOMMENDED.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS
BRIDGES...DIPS...OR OTHER LOW SPOTS IF WATER COVERS THE ROADWAY.
NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON FOOT OR
IN A VEHICLE.

LAT...LON 3930 9491 3927 9484 3923 9484 3919 9491
      3915 9492 3903 9492 3900 9516 3940 9515
      3941 9517 3941 9496

$$

KOCH

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this flash flood warning went out at Oct 1, 3:18 PM CDT, 11 hours 51 minutes earlier.

Area forecast discussion, Oct 1, 3:18 PM CDT, 11 hours 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
318 PM CDT SAT OCT 1 2005

.DISCUSSION...

SHORT TERM (TONIGHT-MONDAY)...

VIGOROUS MID LEVEL CLOSED LOW OVER CENTRAL KANSAS WILL BE THE MAIN
FOCUS THROUGH EARLY SUNDAY AS IT LIFTS SLOWLY TO THE NORTHEAST.
REGIONAL RADAR MOSAICS SHOW THE LEADING EDGE OF LARGE SCALE
ASCENT...IN THE FORM OF ELEVATED CONVECTION...MAKING STEADY
NORTHEAST PROGRESS OVER EASTERN KANSAS THIS AFTERNOON.

THIS SHOULD CONTINUE TO INCREASE IN BOTH COVERAGE AND INTENSITY...
ESPECIALLY AFTER DARK AS A 40-50 KNOT LOW LEVEL JET RESULTS IN
IMPRESSIVE WARM/MOISTURE ADVECTION WITHIN AN AREA MARKED BY MODERATE
ISENTROPIC ASCENT CENTERED ON THE 305K SURFACE. ELEVATED INSTABILITY
QUANTIFIED BY MUCAPES GENERALLY 300-500 J/KG (OWING TO POOR MID
LEVEL LAPSE RATES) SHOULD KEEP STORMS BELOW SEVERE LIMITS...ALTHOUGH
SOME SMALL HAIL COULD NOT BE RULED OUT IN THE METRO AREA SOUTHWARD.

TIMING AND FOCUS OF PRECIPITATION WILL EVOLVE BASED ON THE LOW LEVEL
JET TRAJECTORIES...BEING THE PRIMARY FORCING MECHANISM. THIS WOULD
TEND TO HOLD MOST OF THE PRECIPITATION OVER THE WESTERN THIRD OF THE
CWA THROUGH 06Z...THEN SPREADING RAPIDLY NORTH AND EAST DURING THE
EARLY MORNING HOURS AS 850-700MB FLOW BEGINS TO VEER. TENDENCY FOR
NEW CELL REGENERATION ALONG THE SW FLANK OF THE PRECIPITATION SHIELD
COULD LEAD TO LOCALLY HEAVY RAINFALL RATES OVER WEST CENTRAL MO AND
EXTREME EASTERN KANSAS...WHERE FLASH FLOOD GUIDANCE REMAINS LOCALLY
REDUCED.

MID LEVEL LOW SHOULD THEN ACCELERATE AND OPEN TO THE NORTHEAST
TOMORROW MORNING AS IT ACQUIRES A NEGATIVE TILT...RESULTING IN A
RAPID WARM FRONTAL PASSAGE AND AN END TO THE PRECIPITATION FROM THE
SOUTHWEST. STRENGTHENING SURFACE PRESSURE GRADIENT...RESULTING FROM
UPSTREAM TROUGHING LEE OF THE ROCKIES...WILL ALLOW FOR SOUTHERLY
FLOW TO INCREASE QUICKLY WITHIN THE WARM SECTOR. GUSTS COULD
FREQUENTLY APPROACH 30 MPH OVER WRN MO/ERN KS AS A MUCH WARMER AND
MORE HUMID AIRMASS SURGES NORTHWARD.

HAVE MADE UPWARD ADJUSTMENTS TO TEMPS AND DEWPOINTS TOMORROW THROUGH
MONDAY NIGHT AS A CAPPED WARM SECTOR AIRMASS BECOMES ESTABLISHED
BETWEEN THE DEVELOPING FRONTAL ZONE TO THE NORTHWEST AND A LARGE
UPPER RIDGE OVER THE SOUTHEAST. WOULD NOT BE SURPRISED TO SEE
READINGS NEAR 90F ON MONDAY WITH LOWS IN THE LOWER TO MIDDLE 70S IN
FAVORED URBAN AREAS.

BOOKBINDER

LONG TERM (TUESDAY THROUGH SATURDAY)...

MAIN FORECAST FEATURE TO CONCENTRATE ON THE LATTER HALF OF THE
FORECAST IS THE FRONTAL PASSAGE TUESDAY INTO WEDNESDAY.  GENERAL
AGREEMENT WITH THE MID RANGE MODELS PUTS THE FRONT THROUGH OUR AREA
ON TUESDAY NIGHT.  THE DGEX WAS THE LONE MODEL THAT SLOWED IT DOWN
TO WEDNESDAY.  HAVE INCREASED POPS A LITTLE FOR TUES NIGHT. AFTER
FROPA...HIGH PRESSURE BUILDS IN FOR THE REST OF THE PD.

TEMPS SHOULD BE WARM AHEAD OF THE FRONT ON TUESDAY WITH HIGHS IN THE
80S.  GFS MAY BE A LITTLE GUNG HO WITH ITS CAA...BUT NEVERTHELESS H8
TEMPS WILL DROP TO THE COLDEST NUMBERS OF THE SEASON WITH BELOW ZERO
READINGS LIKELY IN NORTHERN MO BY 00Z THU.  THE REFLECTED SURFACE
TEMPS WILL BE IN THE 30S.  WITH THE SURFACE RIDGE IN THE
AREA...SOUTHEASTERLY WINDS WILL NOT LEAD TO A QUICK WARMUP...SO
TEMPS WILL JUST SLOWLY CREEP UP TO SEASONAL NORMALS BY THE END OF
NEXT WEEKEND.

LVKQ

&&

.AVIATION...

FOR THE 18Z TAF CYCLE...CHALLENGING FORECAST AS VIGOROUS UPPER LEVEL
DISTURBANCE ALONG THE KS/OK BORDER BEGINS TO LIFT NORTHEAST TOWARD
THE AREA THIS EVENING. FOR THE REMAINDER OF THIS AFTERNOON...
SATELLITE TRENDS SHOW THAT CLOUDS OVER WRN MO CONTINUE TO DISSIPATE
IN THE WAKE OF A WEAK SHORTWAVE THAT WAS LIFTING ACROSS FAR NRN MO
EARLY THIS AFTERNOON. WILL MAINTAIN VFR CONDITIONS WITH SE WINDS
AROUND 10 KNOTS THROUGH 00Z.

LEADING EDGE OF LARGE SCALE FORCING AND DEEP ISENTROPIC LIFT WILL
BEGIN TO APPROACH THE AREA AROUND 00Z. ELEVATED CONVECTION...WITH
BASES AROUND 10KFT WILL APPROACH THE KANSAS CITY AREA BETWEEN 00Z
AND 03Z PER RADAR/SATELLITE EXTRAPOLATIONS AND NAM/RUC PROGS.
JUXTAPOSED BENEATH MID LEVEL FORCING...STRONG WARM AIR ADVECTION
WITHIN THE RELATIVELY STABLE LOW LEVELS WILL ALLOW MVFR CEILINGS TO
OVERSPREAD THE AREA LATER THIS EVENING.

RAIN AND OCCASIONAL STORMS (AT KMKC/KMCI) WILL CONTINUE THROUGH
12Z...BUT THE INCREASING CONCERN TOWARD THE END OF THE FORECAST
PERIOD WILL BE WITH THE WINDS. SURFACE PRESSURE GRADIENT WILL
TIGHTEN RAPIDLY TOWARD MORNING AS WARM FRONT SWEEPS NORTHWARD AND A
SECOND LEE TROUGH DEVELOPS OVER THE HIGH PLAINS. WARM SECTOR WINDS
WILL GRADUALLY VEER INTO THE S AND SSW...WITH GUSTS OF 25 KNOTS
EXPECTED TO DEVELOP BY LATE MORNING.

BOOKBINDER

&&

.PREVIOUS DISCUSSION...
225 AM...

MAIN FOCUS THIS MORNING IS ON THE BOWLING BALL MASQUERADING AS A
WEATHER SYSTEM MOVING THROUGH THE CENTRAL PLAINS. THE CUTOFF LOW...
CURRENTLY LOCATED IN NORTHERN OKLAHOMA...WILL BE TAKING A TURN TO
THE NORTHEAST LATER TODAY...MOVING THROUGH EASTERN KANSAS AND
NORTHWEST MISSOURI TONIGHT. MODELS HAVE CONVERGED AND ARE IN GOOD
AGREEMENT AS TO THE TIMING AND TRACK OF THE LOW THROUGH THE PLAINS
OVER THE NEXT 24 HOURS. THE ONLY BIG ADJUSTMENT MADE TO THE FORECAST
WAS TO UP THE POPS FOR THE AFTERNOON AND OVERNIGHT HOURS.

FOR THIS MORNING...SOME OF THE STORMS IN NORTHEAST OKLAHOMA
SOUTHEAST KANSAS WILL TRY TO SNEAK INTO THE SOUTHWEST SIDE OF THE
CWA...BUT I THINK THEY WILL BE FIGHTING A LOSING BATTLE.
EXPECTATION IS THAT AS THE LOW LEVEL JET BEGINS TO WEAKEN THE
MOISTURE CONVERGENCE FEEDING THESE STORMS WILL LET UP...AND BY 12Z
THE STORMS WILL BE DISIPATING. HENCE...I HAVE ONLY GONE WITH CHANCE
POPS IN THE SOUTHWEST CORNER THIS MORNING...LEAVING THE LIKELY POPS
FOR THE AFTERNOON HOURS AS THE LOW SHIFTS NORTHEAST THROUGH KANSAS.
HOWEVER...THIS WILL NEED TO BE CLOSELY MONITORED.

STRONG MOISTURE ADVECTION WITH THE LOW WILL BRING THE RAIN...BUT THE
30 KTS OF 0-3KM SHEAR AND LAPSE RATES BETWEEN 6 AND 7 WILL BRING THE
POTENTIAL FOR SOME SEVERE STORMS. UNIDIRECTIONAL NATURE OF THE SHEAR
AND RAIN COOLED SURFACE TEMPS SHOULD MITIGATE THE POTENTIAL FOR ANY
KIND OF WIND EVENT...SO LARGE HAIL LOOKS TO BE THE PRIMARY CONCERN
AT THIS TIME. OTHERWISE...MODERATE TO LOCALLY HEAVY RAIN WILL
ACCOMPANY THE STRONGEST OF THESE STORMS. FLOOD GUIDANCE VALUES RUN
AROUND TO ABOVE 2 INCHES IN AN HOUR FOR COUNTIES ALONG AND NORTH OF
MISSOURI HIGHWAY 36...WITH LOCATIONS FARTHER SOUTH RUNNING BETWEEN
1.4 AND 2 INCHES. SO...SOME MINOR HYDRO ISSUES MAY DEVELOP ACROSS
AREAS ALONG AND SOUTH OF THE MISSOURI RIVER.

OTHERWISE FOR SUNDAY...THE LOW WILL BE MOVING AWAY TAKING THE RAIN
CHANCES WITH IT BY THE EVENING HOURS. MEANWHILE...A TROUGH DIGGING
ALONG THE WEST COAST WILL KEEP THE FLOW ALOFT FROM THE SOUTHWEST.
THIS WILL KEEP THE WARM AIR ADVECTION GOING ACROSS KANSAS AND
MISSOURI EVEN AS THE LOW IS DEPARTING. WITH 850MB TEMPS CLIMBING
THROUGH THE UPPER TEENS TO NEAR 20C...I HAVE UPPED TEMPS FOR SUNDAY.
FOR MONDAY AND TUESDAY MORE WARM AIR ADVECTION IS ON TAP FOR EASTERN
KANSAS AND MISSOURI AHEAD OF A COLD FRONT TAKING SHAPE ACROSS THE
HIGH PLAINS...SO I HAVE ALSO BUMPED THOSE TEMPS UP A FEW DEGREES.

CUTTER

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.

WFO EAX
Hazardous weather outlook, Oct 1, 1:00 PM CDT, 14 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED MND TIME
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
100 PM CDT SAT OCT 1 2005

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-021200-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-
JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-
PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-
BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-
RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-
CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY-
100 PM CDT SAT OCT 1 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL
AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS WILL THREATEN EASTERN KANSAS AND WEST CENTRAL MISSOURI
LATE THIS AFTERNOON...AND OVERSPREAD MUCH OF THE REGION OVERNIGHT.
SEVERE WEATHER IS NOT EXPECTED...HOWEVER THE STRONGER STORMS MAY BE
ACCOMPANIED BY LOCALLY HEAVY RAINFALL AND SOME SMALL HAIL.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THUNDERSTORMS WILL BE ONGOING EARLY SUNDAY MORNING...BUT WILL EXIT
CENTRAL MISSOURI BEFORE MIDDAY. STRONG SOUTHERLY WINDS WILL
OVERSPREAD THE ENTIRE OUTLOOK AREA SUNDAY AFTERNOON...WITH GUSTS
LOCALLY UP TO 30 MPH POSSIBLE.

ANOTHER ROUND OF THUNDERSTORMS IS POSSIBLE TUESDAY NIGHT INTO
WEDNESDAY AS A COLD FRONT DROPS SOUTHEAST OUT OF NEBRASKA.
SEVERE WEATHER IS NOT ANTICIPATED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.

BOOKBINDER

In the hours before

Special weather statement, Oct 1, 11:49 PM CDT, 3 hours 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1149 PM CDT SAT OCT 1 2005

KSZ103-020515-
LEAVENWORTH-
1149 PM CDT SAT OCT 1 2005

...SIGNIFICANT WEATHER ALERT FOR SOUTHERN LEAVENWORTH COUNTY UNTIL
1215 AM CDT...

AT 1148 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 6 MILES SOUTHWEST OF TONGANOXIE...MOVING
NORTHEAST AT 30 MPH.

WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM.

DB
Special weather statement, Oct 2, 12:01 AM CDT, 3 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1201 AM CDT SUN OCT 2 2005

KSZ057-105-MOZ043-020530-
CASS-JOHNSON-MIAMI-
1201 AM CDT SUN OCT 2 2005

...SIGNIFICANT WEATHER ALERT FOR NORTHEASTERN MIAMI...NORTHWESTERN
CASS AND SOUTHEASTERN JOHNSON COUNTIES UNTIL 1230 AM CDT...

AT 1158 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 6 MILES SOUTHEAST OF PAOLA...MOVING NORTHEAST
AT 30 MPH.

THIS STORM WILL BE...
  NEAR LOUISBURG BY 1210 AM CDT.
  NEAR CLEVELAND BY 1220 AM CDT.
  5 MILES SOUTH OF BELTON BY 1230 AM CDT.

SMALL HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM.

DB

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 2, 6:07 AM CDTSevere Thunderstorm WarningEAXAtchison23 min
Oct 2, 6:13 AM CDTFlash Flood WarningEAXAtchison4 hr

Nearby

Flash Flood Warnings in Kansas, 2005Every flash flood warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.